MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00965.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lienal artery using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician placed four penumbra coils in the target vessel using the handle.While attempting to detach the last ruby coil, the handle failed to detach the ruby coil.Therefore, the ruby coil was removed.The procedure ended after the coil was removed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends and kinks were present throughout the length of the pusher assembly.The introducer sheath was loaded backwards onto the ruby coil.The embolization coil was intact with the pusher assembly.The introducer sheath was ovalized approximately 20.0 cm from the proximal end and offset coil winds were present at the ovalization.Conclusions: evaluation of the returned ruby coil could not confirm the reported complaint.During functional testing, a demonstration handle was used to detach the ruby coil embolization coil without an issue.Further evaluation revealed pusher assembly kinks, offset coil winds, an ovalization in the introducer sheath and the introducer sheath was loaded backwards onto the ruby coil.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00965.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10289641
Report Number3005168196-2020-00964
Device Sequence Number812429
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0835-A
Device Catalogue NumberRBY4C0835
Device Lot NumberF94957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005